Delaware, 2015

Winter Weather in Delaware, January 18, 2015

January 18, 2015 · NWS PHI · 1 event in 1 county or zone

Freezing rain at the onset of a protracted precipitation event caused hazardous traveling and walking conditions during the early morning of the 18th in northern parts of New Castle County. m.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Freezing rain at the onset of a protracted precipitation event caused hazardous traveling and walking conditions during the early morning of the 18th in northern parts of New Castle County. Precipitation started between 6 a.m. and 7 a.m. EST and continued through the day. Most locations were above freezing by 9 a.m. EST that morning. Estimated ice accumulations were a trace. Precipitation spread northward along the eastern seaboard from an inverted trough that extended northward from Georgia into the Delaware Valley. Because there was a broad south to southeast flow aloft preceding a cold front that was in the Ohio Valley on the morning of the 18th, warmer air at the surface was moved into the area and eroded and eliminated all sub-freezing temperatures in Delaware by the middle of the morning on the 18th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 18, 3:36 AM EST, 2 hours 24 minutes earlier.

Area forecast discussion, Jan 18, 3:36 AM EST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
336 AM EST SUN JAN 18 2015

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL TRACK UP THE MIDDLE ATLANTIC COAST TODAY,
TRACKING NORTHWARD THROUGH OUR AREA TONIGHT BEFORE LIFTING INTO NEW
ENGLAND BY MONDAY MORNING. HIGH PRESSURE WILL PUSH ACROSS THE REGION
FOR MONDAY AND TUESDAY. A LOW PRESSURE SYSTEM WILL CROSS THE OHIO
VALLEY AND MOVE INTO OUR AREA LATE TUESDAY THROUGH WEDNESDAY
FOLLOWED BY HIGH PRESSURE FOR THURSDAY THROUGH THE END OF THE WEEK.
ANOTHER SYSTEM MAY AFFECT OUR AREA LATE IN THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AN UPPER-LEVEL TROUGH WILL SHARPLY AMPLIFY AS IT ARRIVES ACROSS THE
EAST LATER TODAY. THIS WILL DRIVE A COLD FRONT EASTWARD ALONG WITH
INCREASING LARGE SCALE ASCENT. HIGH PRESSURE AT THE SURFACE IS TO
OUR EAST, THEREFORE A RETURN FLOW IS ACROSS THE REGION. THIS IS
RESULTING IN A SOUTH OR SOUTHEAST SURFACE FLOW AND WILL HELP ASSIST
IN BRINGING MILDER AIR NORTHBOUND AS THE WAA STRENGTHENS.

THE FORECAST CHALLENGE EARLY THIS MORNING IS THE LINGERING COLD AIR
AT THE SURFACE GIVEN A LIGHTER FLOW OVERALL. WE ARE SEEING WARMING
SURFACE TEMPERATURES ACROSS OUR FAR SOUTHEASTERN ZONES ESPECIALLY,
HOWEVER ELSEWHERE TEMPERATURES ARE IN THE UPPER TEENS AND 20S. THE
DEW POINTS HAVE INCREASED SOME, HOWEVER WE ARE SOMEWHAT CONCERNED
FOR A LITTLE BIT OF LIGHT FREEZING RAIN OR FREEZING DRIZZLE.

THE MOISTENING OF THE LOWER LEVELS IS ONGOING AND THIS IS EVIDENT BY
THE STRATUS THAT DEVELOPED ACROSS NORTHEASTERN PENNSYLVANIA. THIS IS
DUE TO AN UPSLOPE FLOW COMPONENT AND THE FORECAST SOUNDINGS SHOW A
QUICK SATURATION OF THE LOWER LEVELS. THIS SHOULD EXPAND ESPECIALLY
NORTHWARD WITH TIME THIS MORNING AS INCREASING WAA ALOFT STRENGTHENS
THE INVERSION AND ALSO HELPS TO MOISTEN THE LOWER LEVELS. THIS COULD
RESULT IN SOME FREEZING DRIZZLE. THE MODEL GUIDANCE CONTINUES TO BE
IN GOOD AGREEMENT SHOWING A STRENGTHENING AREA OF MID LEVEL LIFT AND
CONVERGENCE ESPECIALLY IN THE 850-700 MB LAYER. IN ADDITION, A
SOUTHERLY LOW-LEVEL JET AROUND 50 KNOTS IS FORECAST TO MOVE ACROSS
THE SOUTHERN AND EASTERN AREAS DURING THE DAY. THIS OCCURS AS THE
UPPER-LEVEL TROUGH GETS CLOSER AND BEGINS TO TAKE ON A NEGATIVE
TILT. AS A RESULT, A BAND OF RAIN QUICKLY DEVELOPS AND EXPANDS
NORTHWARD AND STRONG FORCING WITHIN A MOISTURE SURGE SHOULD PROMOTE
A PERIOD OF MODERATE TO HEAVY RAIN. THE ONSET OF THIS MAY BE DELAYED
TO ALLOW SURFACE TEMPERATURES TO WARM JUST ENOUGH, ALTHOUGH THE
GROUND TEMPERATURES ARE COLD AND WILL TAKE LONGER TO RESPOND.
THEREFORE, SOME LIGHT FREEZING RAIN/DRIZZLE CANNOT RULED OUT FOR A
TIME MAINLY NORTH AND WEST OF INTERSTATE 95. THIS IS A TOUGH CALL,
BUT IT ONLY TAKES A TRACE OF ICE TO TRIGGER AN ADVISORY. SINCE
CONFIDENCE IS NOT ALL THAT HIGH REGARDING THE TEMPERATURES AT THE
ONSET AND THERE IS CURRENTLY A SMALL TIME FRAME OF FREEZING
PRECIPITATION MENTIONED, WE HELD OFF ON ADVISORY.

WE QUICKLY RAMP UP THE POPS TO CATEGORICAL ACROSS MUCH OF THE AREA
DURING THE MORNING, THEN THEY BEGIN TO DECREASE LATER THIS AFTERNOON
FROM WEST TO EAST. WHILE A RUMBLE OF THUNDER CANNOT BE RULED OUT,
THIS MAY HAVE A BETTER CHC OF OCCURRING OFFSHORE AS THE SYSTEM GOES
NEGATIVELY TILTED AND THE SURFACE LOW STRENGTHENS AS IT LIFTS
NORTHEASTWARD. THE PERIOD OF HEAVY RAIN /1.0-1.5 INCHES NEAR AND
EAST OF INTERSTATE 95/ COULD RESULT IN SOME POOR DRAINAGE FLOODING,
HOWEVER THE OVERALL FLOOD THREAT LOOKS LIMITED AND THEREFORE NO
FLOOD WATCH WILL BE ISSUED ATTM.

AS FOR THE HIGH TEMPERATURES, WE USED A BLEND OF THE NAM/GFS MOS
OVERALL AND THIS PAINTS TEMPERATURES SPIKING TO AROUND 50 DEGREES
CLOSER TO THE COAST FOR A TIME LATER TODAY. WE HAVE LOWER CONFIDENCE
IN THE HIGHS FOR THE WESTERN ZONES THOUGH. THE LAMP/LAV GUIDANCE WAS
USED FOR ASSISTANCE IN THE HOURLY TEMPERATURE GRIDS THIS MORNING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
AS A NEGATIVELY TILTED UPPER-LEVEL TROUGH CROSSES THE AREA IN THE
EVENING, A STRENGTHENING SURFACE LOW IS FORECAST TO TRACK INTO NEW
ENGLAND. THIS WILL ALLOW THE STRONG FORCING TO QUICKLY SHIFT
OFFSHORE, AND THEREFORE THE RAIN WILL BE ENDING FROM WEST TO EAST
EARLY. IT APPEARS THAT EVEN AS THE CAA KICKS IN, THE RAIN IS ENDING
AND THEREFORE NOT MUCH OF A CHC THAT THE RAIN CHANGES TO SNOW BEFORE
ENDING.

THE WINDS WILL SHIFT TO THE WEST AND NORTHWEST AND MAY BECOME A BIT
GUSTY AS THE CAA ALLOWS FOR SOME BETTER MIXING AND THE PRESSURE
GRADIENT TIGHTENS. THE PRESENCE OF THE UPPER-LEVEL TROUGH AND
CYCLONIC FLOW MAY ALLOW FOR A FAIR AMOUNT OF STRATOCUMULUS ACROSS
THE AREA FOR AWHILE ESPECIALLY FARTHER NORTHWARD BEFORE MORE NOTABLE
CLEARING OCCURS.

AS FOR THE LOW TEMPERATURES, WE MOSTLY UTILIZED A BLEND OF THE
NAM/GFS MOS.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
MONDAY...AS THE LOW PULLS AWAY INTO NEW ENGLAND, THE ASSOCIATED MID
LEVEL TROUGH WILL GET PULLED ALONG WITH IT. THERE IS NOT A TON OF
MOISTURE LEFT BEHIND AS THE NORTHWEST FLOW STRENGTHENS AND WE SHOULD
HAVE A BIT MORE SUN AVAILABLE. AS THE NORTHWEST FLOW RAMPS UP, WE
COULD SEE SOME MOISTURE ADVECT IN FROM THE GREAT LAKES AREA WHERE
THE LAKES ARE STILL NOT FROZEN OVER YET, AND A FEW FLURRIES MAY
OCCUR. CONFIDENCE IS NOT HIGH THAT FLURRIES WILL OCCUR OVER THE
NORTHWESTERN ZONES AND WE HAVE LEFT THIS OUT OF THE GRIDS AT THIS
TIME. THE WINDS WILL BECOME GUSTY AS THE GRADIENT REALLY TIGHTENS UP
WITH THE DEPARTING DEEPENING LOW. EXPECT GUSTY WINDS, WITH GUSTS UP
AROUND 25 TO 30 MPH, TO CONTINUE THROUGH THE DAYTIME BEFORE STARTING
TO TAPER OFF TOWARD EVENING. TEMPERATURES WILL BE COLDER, MAYBE A
COUPLE OF DEGREES, THAN WHAT GUIDANCE IS SHOWING AS THE COLD AIR
MOVES IN .

TUESDAY THROUGH WEDNESDAY...A WEAK HIGH PRESSURE SYSTEM TRIES TO
BUILD ACROSS THE AREA BUT LOOKS MORE LIKE A BRIEF RIDGE FOR OUR
AREA. THIS SLIGHT RIDGING WILL HELP KEEP TUESDAY DRY AHEAD OF THE
NEXT SYSTEM. A LOW PRESSURE SYSTEM WILL APPROACH FROM THE WEST FOR
TUESDAY NIGHT AND WILL CROSS THE REGION ON WEDNESDAY. PRECIPITATION
STARTS TO MOVE IN DURING TUESDAY NIGHT AND WE SHOULD SEE THE
PRECIPITATION START OFF AS SNOW TO THE NORTH AND WEST OF THE I-95
CORRIDOR. POINTS TO THE SOUTH AND EAST MAY SEE MORE OF A RAIN/SNOW
MIX. GUIDANCE SHOWS THE LOW TRACKING MORE ACROSS OUR SOUTHERN AREAS.
THIS SOLUTION LEADS TO LESS SNOW IN PARTS OF THE AREA. HOWEVER,
SHOULD THE STORM SHIFT FURTHER TO SOUTH, WE COULD SEE MORE SNOW AND
LESS RAIN AND POSSIBLY HAVE A LIGHT SNOWFALL ACCUMULATION.
CONVERSELY, A SHIFT TO THE NORTH WOULD LESSEN THE CHANCES FOR SNOW
IN SOME AREAS. ALL PRECIPITATION LOOKS TO END BY WEDNESDAY EVENING
WITH WEDNESDAY NIGHT REMAINING DRY.

THURSDAY THROUGH SATURDAY...HIGH PRESSURE WILL BUILD INTO THE AREA
FROM THE WEST BUT REMAIN CENTERED TO THE SOUTHWEST OF OUR AREA. A
FEW SHORTWAVES EMBEDDED IN THE MIDLEVEL FLOW WILL ROTATE THROUGH OUR
AREA DURING THIS PERIOD. WHILE, THERE WILL BE A BIT OF MOISTURE IN
PLACE AS THESE WAVES MOVE THROUGH, FOR THE MOST PART WE EXPECT
CONDITIONS TO REMAIN DRY. THE MODELS HAVE BACKED OFF ON A LOW
PRESSURE SYSTEM MOVING THROUGH ON FRIDAY AND KEEP IT TO THE SOUTH OF
THE AREA. THE MODELS ARE HINTING AT ANOTHER SYSTEM MOVING IN LATER
IN THE WEEKEND TOWARDS EARLY NEXT WEEK.

TEMPERATURES WILL BE NEAR NORMAL TO START THE PERIOD WITH A TREND
TOWARD BELOW NORMAL BY THE END OF THE PERIOD.

&&

.AVIATION /09Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

TODAY...INCREASING CLOUDS AND LOWERING TO MVFR AROUND 12Z. STRATUS
THOUGH FROM ABOUT KABE WEST AND NORTH IS ALREADY RESULTING IN
MVFR CEILINGS. THE CEILINGS ARE EXPECTED TO LOWER TO IFR/LIFR
THROUGH THE DAY AS RAIN OVERSPREADS THE AREA FROM SOUTH TO NORTH.
SOME OF RAIN CAN BE HEAVY AT TIMES ESPECIALLY FOR KTTN, KPNE, KPHL,
KILG ON EASTWARD FROM LATE MORNING UNTIL ABOUT MID AFTERNOON. THIS
ALONG WITH SOME POTENTIALLY DEVELOPING FOG WILL REDUCE THE
VISIBILITIES TO OR BELOW 3SM. THERE IS A BRIEF CHANCE OF SOME LIGHT
FREEZING RAIN/DRIZZLE NORTH AND WEST OF KPHL FROM ABOUT 12Z TO 15Z,
HOWEVER THIS WAS NOT INCLUDED AS CONFIDENCE IS LOW. SOUTH-SOUTHEAST
WINDS MAINLY LESS THAN 10 KNOTS, WHICH MAY GO LOCALLY VARIABLE FOR
AWHILE.

A LOW-LEVEL JET AROUND 50 KNOTS FROM A SOUTHERLY DIRECTION IS
ANTICIPATED TO MOVE ACROSS AT LEAST KMIV AND KACY FROM ABOUT 15Z TO
22Z, AND THEREFORE A LOW-LEVEL WIND SHEAR REMARK IS INCLUDED.

TONIGHT...A COLD FRONT RAPIDLY PIVOTS TO OUR NORTHEAST IN THE EARLY
EVENING, TAKING THE BAND OF RAIN WITH IT. THE RAIN SHOULD END
QUICKLY FROM WEST TO EAST WITH A WIND SHIFT TO THE NORTHWEST WITH
SOME INCREASE. THE ARRIVAL OF DRIER AIR SHOULD ALLOW THE CEILINGS TO
RISE AND IMPROVE TO VFR. LIGHT SOUTHERLY WINDS SHIFTING TO THE WEST
AND NORTHWEST AND INCREASING TO 10-15 KNOTS.

OUTLOOK...
MONDAY...MAINLY VFR CONDITIONS EXPECTED. GUSTY NORTHWEST WINDS 10 TO
15 KNOTS WITH GUSTS AROUND 20 TO 25 KNOTS, HIGHER TOWARDS THE EAST.
WINDS WILL DIMINISH TOWARD THE OVERNIGHT HOURS.

TUESDAY...VFR CONDITIONS EXPECTED...BECOMING MVFR IN RAIN/SNOW
SHOWERS TUESDAY NIGHT.

WEDNESDAY...MVFR CONDITIONS EXPECTED IN RAIN/SNOW WITH IFR OCCURRING
AT TIMES...BECOMING VFR DURING THE AFTERNOON/EVENING.

THURSDAY: VFR CONDITIONS EXPECTED.

&&

.MARINE...
A SOUTHERLY FLOW TODAY AHEAD OF A SHARPENING UPPER-LEVEL TROUGH WILL
INCREASE. A LOW-LEVEL JET AROUND 50 KNOTS WILL MOVE ACROSS THE AREA
LATER THIS MORNING AND THIS AFTERNOON, HOWEVER WARMING ALOFT WILL
KEEP AN INVERSION IN PLACE. THERE WILL BE ENOUGH MIXING THOUGH AND
THEREFORE GUSTS TO ABOUT 25 KNOTS SHOULD OCCUR ON THE COASTAL
WATERS. WHILE THE SURFACE FLOW MAY BE UP DELAWARE BAY FOR AWHILE, WE
ARE NOT ANTICIPATING A FUNNELING EFFECT AND WILL KEEP CONDITIONS
BELOW ADVISORY CRITERIA FOR NOW. THE SEAS WILL RESPOND TO THE
SOUTHERLY FLOW THROUGH THE DAY. A COLD FRONT SHIFTS QUICKLY OFFSHORE
THIS EVENING, ALLOWING FOR A WIND SHIFT TO THE WEST AND NORTHWEST.
THERE WILL BE CAA ALONG WITH A TIGHTENING PRESSURE GRADIENT TONIGHT,
WITH ADVISORY LEVELS GUSTS ANTICIPATED MAINLY ON THE COASTAL WATERS.
OUR CONFIDENCE IS NOT HIGH ENOUGH TO ISSUE A SMALL CRAFT ADVISORY
FOR DELAWARE BAY, THEREFORE ONE IS MAINTAINED FOR JUST THE COASTAL
WATERS.

OUTLOOK...
MONDAY...THE SMALL CRAFT ADVISORY WILL CONTINUE THROUGH 6PM MONDAY
ON THE OCEAN. SEAS WILL REMAIN ABOVE 5 FEET THROUGH THE DAY WITH A
DOWNWARD TREND TOWARD MONDAY EVENING. SEAS MAY REMAIN SLIGHTLY
ELEVATED MONDAY EVENING BUT CONFIDENCE IS NOT HIGH AT THIS TIME AND
THEREFORE WE HAVE NOT EXTENDED THE SMALL CRAFT ADVISORY INTO MONDAY
NIGHT. IN ADDITION TO THE SEAS, WE WILL HAVE GUSTY NORTHWEST WINDS
WITH GUSTS TO 30 KNOTS THROUGH MONDAY AFTERNOON. WINDS WILL DIMINISH
MONDAY AFTERNOON AND EVENING, FALLING BELOW 25 KNOTS.

WINDS ON THE LOWER DELAWARE BAY MAY NEAR 25 KNOTS AT TIMES IN THE
GUSTY NORTHWEST FLOW DURING MONDAY AFTERNOON AND A SMALL CRAFT
ADVISORY MAY BE NEEDED. CONFIDENCE WAS NOT HIGH ENOUGH AT THIS
TIME AND THEREFORE WE DID NOT RAISE ONE WITH THIS FORECAST
PACKAGE.

TUESDAY THROUGH THURSDAY...BOTH WINDS AND SEAS SHOULD REMAIN BELOW
SMALL CRAFT ADVISORY CRITERIA.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST MONDAY FOR ANZ450>455.

&&

SYNOPSIS...MEOLA
NEAR TERM...GORSE
SHORT TERM...GORSE
LONG TERM...MEOLA
AVIATION...GORSE/MEOLA
MARINE...GORSE/MEOLA
Hazardous weather outlook, Jan 18, 4:22 AM EST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
422 AM EST SUN JAN 18 2015

NJZ001-007-PAZ054-055-060>062-190930-
SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
422 AM EST SUN JAN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

A BRIEF PERIOD OF LIGHT FREEZING RAIN OR FREEZING DRIZZLE IS
POSSIBLE THIS MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-NJZ008>010-012-015>019-PAZ070-071-101>106-190930-
NEW CASTLE-CECIL-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-
WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
422 AM EST SUN JAN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

A BRIEF PERIOD OF LIGHT FREEZING RAIN OR FREEZING DRIZZLE IS
POSSIBLE THIS MORNING.

A PERIOD OF HEAVY RAIN LATER THIS MORNING AND THIS AFTERNOON MAY
RESULT IN SOME FLOODING IN AREAS OF POOR DRAINAGE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ012-015-019-020-NJZ013-014-020>027-190930-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
422 AM EST SUN JAN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.

.DAY ONE...TODAY AND TONIGHT.

A PERIOD OF HEAVY RAIN LATER THIS MORNING AND THIS AFTERNOON MAY
RESULT IN SOME FLOODING IN AREAS OF POOR DRAINAGE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-190930-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
422 AM EST SUN JAN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter weather. Local standard time, as filed.

Winter Weather, New Castle

When
January 18, 6:00 AM EST to 9:00 AM EST
Where
New Castle forecast zone
Reported by
Newspaper
Coordinates
39.578, -75.639 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2015Every state in 2015This day in weather historyWarnings in Delaware, January 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 554992.